| Model Number |
SUPRAPATELLAR INSERTION GUIDE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6)2023, it was reported by a sales representative via sems that a 1255-300 suprapatellar insertion guide and a 1239-100 locking knob insertion guide had an issue.During a case on (b)(6)/2023, after the nail was inserted and upon trying to rotate the nail via jig, the surgeon noticed that the nail wasn't moving with jig movement.After further examination, he noticed the jig arm had been snapped off.The case continued with locking the nail distally, they had to improvise by performing perfect circles proximally through the jig being broken.No case/patient involvement.This occurred during use with no patient harm.Additional information has been requested.On (b)(6)2023, the sales representative provided the following information via email: this occurred during a tibial nail procedure.A piece of the instrument broke off inside the patient, and all fragments were retrieved.The case was completed successfully, but the case was delayed for 35 minutes.Additional information has been requested.On (b)(6)2023, the sales representative provided the following information via email: only the 1255-300 suprapatellar insertion guide broke off inside the patient and was removed.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint is confirmed.One unpackaged 1255-300 serial/batch number (b)(6) was received for investigation.No functional testing for this device that arrived with the insertion guide detached.Visual evaluation found that the insertion guide shaft was detached from the instrument.Signs of wear were observed along the instrument.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.